Neurontin.....all I can say is WoW

Discussion in 'Fibromyalgia Main Forum' started by fibrohugslife, May 28, 2006.

  1. fibrohugslife

    fibrohugslife New Member

    Seriously that is all I can say.

    I was able to see a pain specialist with the county hospital. They finally remembered me and set up an appointment for me.

    The doctor prescribed Neurontin (Gabapentin--Generic Name), and Ultram(Tramadol-Generic Name), and Elavil (Amitripylin) for sleep.

    They do not prescribe any medicines that do not have a generic to it. So I would not be able to get Lyrica and some of the other new ones out there as there is no generic label to it yet.

    Anyway, I have felt some massive relief of pain lately and I am just like wow, I can move around and not feel pain.

    The only side effects that I am suffering through with the Neurontin is the drowsiness, and tiredness, so I fall asleep really easily. The doctor said it also helps with sleep which is great. I have been getting the sleep that I have missed out on LOL.

    For the Ultram, I know it is a narcotic medicine so I get the usual itchiness which is a side effect and I soak in an Aveeno Oatmeal bath for that one. However I have not experienced that side effect all of the time.

    For the Elavil I cut the pill in half and take 1/2 the dosage. When I take the full dosage it knocks me out right away, so I could be doing something and it will just knock me out right away LOL.

    Even though I am feeling a little better with this med, I am still bedridden because I am sleeping so much because of the meds LOL. I just can't win.

    I am hoping that this med will not stop working as a majority of medicines do with me.

    *finger crossed* ouch that hurts...okay fingers crossed in my head...aaah that's better LOL.
  2. findmind

    findmind New Member

    Wonderful!!! So glad you found this combination. Ive had all three and each has its place of help.

    The Ultram I take when I want energy to do something special.

    The neurontin can make you sleepy at first, but it will pass.

    The elavil also makes you sleepy for a few days/week, but it passes too.

    So happy for you, hope you can adjust after you get finished catching up on all the sleep you've lost! lOL

    findmind
  3. fibrohugslife

    fibrohugslife New Member

    It has been a little crazy here, but I as glad that these meds are working in my body.

    I am not sure if the Elavil has stopped working, the doc prescribed it for sleep, so I don't want the sleepiness to go away on that one.

    So I will stop using it, and try again. If in trying has stopped working then I will give the doc a call, and ask for a different med to be prescribed to me.

    It will be a pain to drop off the prescription and pick up the new med but I need to have good sleep.

    However it feels great to be able to function again.

  4. fibrohugslife

    fibrohugslife New Member

  5. lovethesun

    lovethesun New Member

    even more so than my morphine.Linda
  6. erfula1

    erfula1 New Member

    You may have to gradually go up on the dosage. They usually start you out at a smaller dosage and then increase it. THat is what the doc did when I was on it. The sleepiness from the Nuerontin will go away.

  7. BlueSky555

    BlueSky555 New Member

    I'm so glad that you were able to see the pain specialist and was given the meds to give you some relief. I know that I would not be able to move at all if it weren't for the meds.

    I do hope these will continue to work for you.

    Take care,

    BlueSky555
  8. fibrohugslife

    fibrohugslife New Member

    Actually the pain specialist said that Elavil is suppose to help me sleep and said nothing about it going away. The same for Neurontin, soo hmm I don't know then.

    For the Elavil he has me on 50mg, where as the last doctor had me on 10mg. So maybe 75 or 100 mg would be better.

    But then again medications work differently in everyone's body. What makes one sleep for the other person it keeps them awake. LOL.

    Well I can definitely say that I am suffering heavily with constipation from the Ultram. Yuck!

    I was able to go out today and it was weird to not feel so much pain and to walk around easily and quickly to get things that I needed. Today was a nice day to go to the craft store (Micheals), and I visited two Michaels. One in my area, and the other one was about 20 minutes away just opened, and I realized I missed the grand opening yesterday. Anyway I was there to see what I could get on sale or clearance. I did want to go to other places but I felt a little out of it.


    [This Message was Edited on 05/29/2006]